MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 3-0 S/A CT-3; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 3-0 S/A CT-3; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP327H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device khz417 number, and no non-conformance's were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent total knee arthroplasty on (b)(6) 2019 and suture was used.The suture was broken easily during interrupted suturing.The surgeon stopped using the product, and a like device from the same lot was used with no problem.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 08/22/2019.Additional h3 investigation summary: it was received for analysis an empty opened foil, a paper lid, an empty winding former and a suture piece of product code vcp327, lot khz417.During the visual inspection of the suture piece, body fluids were noted along of strand.Also, an end of the suture was busted (damaged) while the other extreme was cut that appear to be by the use of a surgical instrument.In addition, the other section of the suture was not returned for analysis.No functional test could be performed due to condition of the sample received.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to the sample condition, the assignable cause of the breakage suture, suggest an improper handling.Additional h3 investigation summary: it was received for analysis five unopened samples of product code vcp327, lot khz417.During the visual inspection of the samples, no defects were found on the package.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no breakage suture was found and the tested samples met the finished goods requirements.

Brand Name
VCL+ VIO 27IN 3-0 S/A CT-3
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8758379
Report Number2210968-2019-83642
Device Sequence Number13838277
Product Code GAM
UDI-Device Identifier10705031052314
UDI-Public10705031052314
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberVCP327H
Device Lot NumberKHZ417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date08/22/2019
Patient Sequence Number1